How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29265
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

i am a male about to be 50 in may. i suffer with anxiety and

Customer Question

i am a male about to be 50 in may. i suffer with anxiety and take 150mg of sertraline daily along with 120g twice daily of propranolol, and have diazapam 2mg at my side to take as needed. i am a moderate to heavy (dependant) drinker and smoker. for the last 10 days i have been having severe anxiety attacks, although the valium helps, but experience frustrating trembling pains in my head and cheeks. a friend of mine, a little younger, and in the same situation had a stroke before christmas and i am very concerned that these symptons are suggesting that i could be in danger for the same to happen to me. do i need to worry or even go and see my gp for reassurance? please try to advise me.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Basu replied 4 years ago.
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Hello,
Thanks for your question.
Tremors of head, cheek can be a sign of severe anxiety attacks.
However, this can be the symptoms of high blood pressure as well.
Propranolol does help to lower blood pressure.
But sometimes, in very anxious persons, blood pressure can be elevated requiring additional medication.
In case of severe anxiety attacks like this, daily dosing of valium or another benzodiazepine like clonazepam should help.
Hence, it is better to see your GP to check your blood pressure and also adjustment of your medications to control the anxiety attacks.
High blood pressure is a risk factor for stroke.

Best wishes